Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
  • entries
    23
  • comments
    7
  • views
    7052

Day 187 - Success...and sweat.

Polypep

274 views

Today is day 187, or 26 weeks and 5 days. That's over half a year I've been taking Accutane. I've been on 40mg/day for about 3 months now, and the derm tells me I'll stay on it for four more months.

The good:

No acne! Since about week two, and it took about another three weeks for the existing acne to calm down and heal. I have had the occasional boil elsewhere on my body, maybe 4 or 5, but no face acne at all now. Red marks are fading and skin tone is evening out.

No oil! I can now wear makeup and not have it slide off my face in an hour. No blotting. No sheen. I love it :( I only wash my hair twice a week now, not every day.

More self-esteem: I feel so much better now out in public, people have nothing to stare at, I have nothing to hide or be ashamed of. I look better and feel better.

The bad:

Dry skin and lips: I now get a dermatitis patch on the inside of my ankles if I don't moisturise religiously, at least twice a day. I've had other dry patches on my arms and hands, and have put extra moisturiser on them to soften them up. I've also had to get a mild steroid cream from the GP for the crazy itching on my ankles. I have to put balm on my lips about 5-10 times a day. Sometimes I forget or think I don't need it, and the next day my lips split and/or the skin peels off, and I end up pulling it right off with my teeth. YUK.

High cholesterol: Although I've always had blood tests in the normal range before, since starting Accutane my cholesterol has been too high and I've had to follow a fairly strict diet to bring it down to the normal range. I have reduced my LDLs, but triglycerides are still too high, and HDLs are still too low. I don't have another blood test scheduled between now and when I come off Accutane (in four months) so I'll just trust in my diet, exercise and weight loss until another blood test is due for other reasons.

The ugly:

Excessive sweating! I now have to have the air conditioning on all the time, and if I don't have it on, I can't move without getting a sheen of sweat all over me. My scalp sweats and drips run down through my hair. The hair on the back of my neck is often sodden. My top lip sweats first before anything, and I have to wipe it two or three times after my shower, and dab it through the day. Being outside in sunshine, or exercising at the gym or at home, turns into a sweatfest in about 5 minutes. I HOPE that this dies down when I come off the drug, as now it is the worst symptom for me, I can only treat it with the air con remote :(

TMI: I only write this in the interests of letting other accutane users know what to expect when they start. I have also dried up in another unspoken area, and will have to buy lubricant for the first time in my life. If you're not having sex, then this won't be a problem!

I'm so glad that I stuck with taking Accutane this time, I'm so excited about my new skin :doubt:



0 Comments


Recommended Comments

There are no comments to display.

Guest
Add a comment...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×